MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER SHEATH, 16 FR; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER SHEATH, 16 FR; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 51-101
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 04/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A 24-year-old male presented with left upper extremity swelling.His symptoms were consistent with thoracic outler syndrome and thrombus was identified extending from the brachial vein to just past the brachiocephalic vein.The plan was to gain brachial access and to use the 13 fr clottriever (ct) sheath.Access was gained and imaging was performed.The physician then decided to place the 13 fr ct sheath.The dilator was advanced into the vessel, but the patient expressed pain.Upon deployment of the funnel, the pain increased.Imaging was performed which revealed that the funnel was not deployed and the imaging appeared unusual.The decision was made to remove the sheath, but the physician experienced resistance.The physician pulled harder, and the sheath came out with vein encompassing the shaft.Extravasation was also discovered.Upon inspection, it was revealed that a 16 fr ct sheath was used instead of a 13 fr.Stasis was obtained and the patient was discharged later that day.It was reported that the patient returned to work the following morning but called the physician and complained of pain.Plans were made for the patient to undergo a rib resection.
 
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were not provided, the lot history records of all potential lots shipped to the facility were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's injury was the result of user error (use in an undersized vessel).Vessel dissection and vessel perforation are listed in the device labeling as complications / adverse events.Manufacturer reference #: (b)(4).

Brand Name
CLOTTRIEVER SHEATH, 16 FR
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
mazi kiani
6001 oak canyon
suite 100
irvine, CA 92618
9294132147
MDR Report Key22080457
Report Number3020347218-2025-00036
Device Sequence Number18318558
Product Code QEW
UDI-Device Identifier00850291007123
UDI-Public00850291007123
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K233815
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number51-101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2025
Initial Report FDA Received Date05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLOTTRIEVER BOLD CATHETER; CLOTTRIEVER SHEATH, 13 FR
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age24 YR
Patient SexMale